MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.72878

Медицинская библиотека · Cureus · 2024

Effective Management of Severe Epidermal Growth Factor Receptor Inhibitors-Induced Papulopustular Eruption With Low-Dose Isotretinoin and Corticosteroids.

Bălăceanu-Gurău Beatrice, Copilau Andra, Timofte Alexandra, Gurau Cristian-Dorin, Mihai Mara Madalina

Клинический случайСтатьяПеревод в очереди

Аннотация

Epidermal growth factor receptor inhibitors (EGFRi) are approved for treating various cancers. Given that EGFR signaling is crucial for normal skin growth and repair, inhibiting this pathway can disrupt skin homeostasis and integrity. Although generally well tolerated, molecularly targeted therapies can lead to skin-related adverse effects that significantly impact patients' quality of life, often resulting in treatment interruptions. The most common cutaneous reaction associated with EGFRi is a diffuse, papulopustular acneiform eruption. Management strategies can be tailored based on the severity of the condition and may include topical corticosteroids, topical and oral antibiotics, and systemic corticosteroid therapy. Moreover, consistent evidence supports the effectiveness of systemic retinoids at lower doses than those typically prescribed for acne vulgaris, advocating for their use when other treatments have failed. Herein, we present the case of a 71-year-old male with advanced colorectal cancer who was treated with panitumumab and subsequently developed a generalized papulopustular eruption three weeks after initiating therapy. The patient reported pruritus, a burning sensation, and hyperesthesia, which significantly impacted his daily activities. Physical examination revealed folliculocentric erythematous pustules and papules covering more than 30% of his body surface area (including the face, scalp, thorax, and extremities), along with xerosis, painful nasal and oral mucosal erosions, paronychia, and trichomegaly. Initial treatment with topical and systemic antibiotics, topical and systemic corticosteroids, and general skin care yielded poor results, with recurring moderate to severe eruptions occurring every 7 to 10 days. After three months and with approval from the oncology team, isotretinoin therapy (10 mg/day) was initiated under close monitoring of laboratory parameters. This approach achieved effective therapeutic control within one month, allowing the continuation of oncologic treatment without necessitating any dose modifications. In such cases, dermatologists play a vital role in managing these adverse reactions, ensuring that effective treatments enable patients to continue lifesaving oncologic therapies.

Для цитирования: Bălăceanu-Gurău Beatrice, Copilau Andra, Timofte Alexandra, Gurau Cristian-Dorin, Mihai Mara Madalina. Effective Management of Severe Epidermal Growth Factor Receptor Inhibitors-Induced Papulopustular Eruption With Low-Dose Isotretinoin and Corticosteroids.. Cureus. 2024. DOI: 10.7759/cureus.72878.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.